Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 28, 2007, 2:23 PM EDT for Somerset County, Maine. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 28, 2007, 2:33 PM EDT
- In force
- 10 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.4 hours before the alert went out and 427 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:00 AM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 9:00 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 900 AM EDT THU JUN 28 2007 .SYNOPSIS... AIRMASS GRADUALLY DRIES OUT TODAY AS A COLD FRONT USHERS IN A MUCH COOLER MOVES THROUGH THE REGION BY MIDDDAY. HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY FOLLOWED BY A SECONDARY COLD FRONT FRIDAY NIGHT. ANOTHER AREA OF HIGH PRESSURE BUILDS INTO THE REGION SATURDAY THEN MOVES OFFSHORE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... CONVECTION FIRING IN ADVANCE OF COLD FRONT. STORMS MOVNING THROUGH KENNEBEC AND LINCOLN COUNTIES HAVE BEEN WARNED ON. CURRENT STORMS ARE PRODUCING DECENT ELEVATED CORES...GIVEN THE TIME OF DAY. MODIFIED 12Z SOUNDING OUT OF KGYX SHOWS THE POTENTIAL FOR 1500-2000 J/KG OF MLCAPE...WITH ESSENTIALLY NO CAP. THE COLD FRONT IS STILL DRAPED WELL TO THE WEST OF COUNTY WARNING AREA. AS SURFACE HEATING GETS GOING AHEAD OF THE FRONT...STRONG STORMS WILL CONTINUE TO BE A THREAT. BIGGEST THREAT WILL BE OVER THE SOUTHERN PORTIONS OF THE CWA...WHERE HEATING BEFORE THE FRONT WILL BE THE STRONGEST. ENVIRONMENT SHOULD BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. CURRENT FORECAST IS IN PRETTY GOOD SHAPE. NO UPDATES PLANNED AT THIS TIME. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 AM FRIDAY/... COOLER AND DRIER AIR WILL CONTINUE FILTER IN TONIGHT AND SKIES WILL CLEAR. DEWPOINTS WILL DIP TO A MORE REFRESHING 40S TO LOWER 50S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE BUILDS INTO THE REGION FOR FRIDAY WITH MOSTLY CLEAR SKIES AND MUCH COOLER TEMPERATURES. EXPECT DAYTIME HIGHS TO REMAIN IN THE 70S THROUGHOUT THE FORECAST AREA. WEAK COLD FRONT DROPS SOUTHWARD FROM CANADA FRIDAY NIGHT WITH LITTLE FANFARE. MAY BE ENOUGH INSTABILITY TO POP OFF A SHOWER AS IT MOVES SOUTH THROUGH THE REGION ON SATURDAY BUT MOISTURE WILL BE RATHER LIMITED. POPS ARE LOW CHANCE AT BEST WITH HIGHEST PROBABILITIES IN THE MOUNTAINS. COOL CANADIAN AIR CONTINUES TO FILTER INTO THE REGION SATURDAY NIGHT AND SUNDAY AS UPPER TROUGH DIGS INTO THE NORTHEAST. HIGH PRESSURE SLOWLY BUILDS EAST FROM THE GREAT LAKES SUNDAY NIGHT THROUGH MONDAY THEN MOVES OFFSHORE ON TUESDAY. RETURN FLOW SENDS A WARM FROM TOWARD THE REGION LATE IN THE DAY ON TUESDAY WITH INCREASING CLOUDS AND A CHANCE OF LATE DAY SHOWERS IN SOUTHWEST ZONES. APPEARS THE MAJORITY OF PRECIPITATION COMES ON TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE APPROACHES THE REGION FROM THE WEST AND WARM FRONT GETS HUNG UP OVER THE REGION. BREAK IN THE ACTION ON THURSDAY AS LOW PRESSURE HEADS INTO THE MARITIMES. EXPECT A FAIR AMOUNT OF CLOUDINESS TO LINGER BEHIND THIS DEPARTING SYSTEM AS ANOTHER SHORTWAVE APPROACHES FROM THE WEST FOR THE END OF THE WEEK. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... SHORT TERM...MAINLY VFR EXCEPT FOR AREAS OF MVFR IN HAZE AND PATCHY FOG UNTIL SHORTLY AFTER SUNRISE. SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT WILL ALSO BRING A PERIOD OF MVFR CONDITIONS TODAY. LONG TERM...VRF CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN NEAR SCA CRITERIA ESPECIALLY DURING THE FRONTAL PASSAGE THIS EVENING. LONG TERM...WINDS AND SEAS REMAIN LOW THROUGH TUESDAY. WINDS MAY APPROACH SCA LEVELS AHEAD OF LOW PRESSURE ON WEDNESDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ150. && NEAR TERM...POHL
Hazardous weather outlook, Jun 28, 6:00 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 600 AM EDT THU JUN 28 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-291000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 600 AM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGHOUT THE REGION. THE MAIN THREAT WILL BE FROM DAMAGING WINDS ALTHOUGH SOME STRONGER STORMS COULD ALSO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 28, 8:45 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 845 AM EDT THU JUN 28 2007 MEZ021-281315- KENNEBEC- 845 AM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 915 AM EDT... AT 845 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF AUGUSTA TO 5 MILES SOUTHEAST OF GARDINER...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RANDOLPH...PITTSTON...MANCHESTER...HALLOWELL...GARDINER...FARMINGDALE ...AUGUSTA...CHELSEA AND WINDSOR THROUGH 915 AM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. SJC
Special weather statement, Jun 28, 8:45 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 845 AM EDT THU JUN 28 2007 MEZ021-281315- KENNEBEC- 845 AM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 915 AM EDT... AT 845 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF AUGUSTA TO 5 MILES SOUTHEAST OF GARDINER...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RANDOLPH...PITTSTON...MANCHESTER...HALLOWELL...GARDINER...FARMINGDALE ...AUGUSTA...CHELSEA AND WINDSOR THROUGH 915 AM EDT. THESE STORMS WILL CONTAIN HEAVY RAIN, FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. WIND GUSTS UP TO 45 MPH AND HAIL ARE POSSIBLE. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. NOTE...THIS STATEMENT WAS CORRECTED TO ADD THE SECOND PARAGRAPH. SJC
Special weather statement, Jun 28, 9:04 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 904 AM EDT THU JUN 28 2007 MEZ022-026>028-281330- COASTAL WALDO-INTERIOR WALDO-KNOX-LINCOLN- 904 AM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY...KNOX COUNTY AND LINCOLN COUNTY THROUGH 930 AM EDT... AT 904 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES NORTHEAST OF SOMERVILLE TO 3 MILES NORTHWEST OF NOBLEBORO TO EDGECOMB...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WISCASSET...WESTPORT...SOMERVILLE...PALERMO... ALNA...WASHINGTON...NOB LEBORO...NEWCASTLE...JEFFERSON...EDGECOMB AND THE ADJACENT COASTAL WATERS THROUGH 930 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SJC
Special weather statement, Jun 28, 9:21 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 921 AM EDT THU JUN 28 2007 MEZ007>009-281415- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 921 AM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 1015 AM EDT... AT 921 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF COBURN GORE TO 7 MILES WEST OF COBURN GORE TO 16 MILES SOUTHWEST OF COBURN GORE...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COBURN GORE...TIM POND...JACKMAN...EUSTIS...ATTEAN...STRATTON...JACKMAN... LONG POND...FLAGSTAFF LAKE AND BRASSUA THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SJC
Special weather statement, Jun 28, 12:41 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1241 PM EDT THU JUN 28 2007 MEZ007-NHZ001-281715- NORTHERN COOS-NORTHERN OXFORD- 1241 PM EDT THU JUN 28 2007 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY THROUGH 115 PM EDT... AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 7 MILES NORTHWEST OF PITTSBURG...OR ABOUT 9 MILES NORTH OF CANAAN...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSBURG AND CLARKSVILLE THROUGH 115 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. POHL
Special weather statement, Jun 28, 1:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 142 PM EDT THU JUN 28 2007 MEZ009-014-281830- CENTRAL SOMERSET-SOUTHERN SOMERSET- 142 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 230 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF BRIGHTON...OR ABOUT 18 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BRIGHTON...HARMONY...CAMBRIDGE AND RIPLEY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:58 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 62 min |
| Jun 28, 8:39 AM EDT | Severe Thunderstorm Warning | GYX | Lincoln | 36 min |
| Jun 28, 3:21 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln | 34 min |
| Jun 27, 8:07 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 53 min |
| Jun 28, 6:50 AM EDT | Severe Thunderstorm Warning | GYX | Coos | 25 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.